Ooops! Haven't written for ages but once you have good skin you forget about all the stress and problems you had before and don't feel the need to blog!
I've been on accutane 20mg/day for 9months now but I've only been taking 60-80mg/week for the last 6 weeks ish. I forget to take them sometimes, i've been drinking a bit and i've had a few other issues so decided to wean myself off accutane - my derm agreed it would be fine. I am really pleased with the results - I have been 100% clear for most of the 6 months and only had one normal blemish whilst travelling. I've loved it and it's changed my life !
However, I have had some unexpected side effects
...in the last 6 weeks i've been struggling with a whitehead rash around my mouth, chin and nose area. It's hard to describe but some mild steroid cream i had for the back of my leg spots does help. It's nothing compared to acne but I will show my derm next time too.
I'm also going to tell you about my embarassing problem because some people may want to be aware this could happen. It doesn't make me regret going on accutane but i am hoping it will resolve itself once I'm off it.....
I have had lots of bum issues...piles and many anal fissures (which are small cuts around your anus) and they've all occured within the last few months. Nobody has confirmed my issues are linked but it makes sense to me....you're extra dry everywhere, skin damages easily and doesn't heal quickly. I have been stressed at work which doesn't help but I have been keeping up with exercise and my diet's not that bad so i really think accutane is the trigger. I am improving my diet now and totally cutting out dairy and coffee which doesn't mix well with me.... and I should be finished soon, the moisture should return and everything hopefully will heal!
Spots on bum and back of legs only went away with oil pulling daily, using oilatum and regular usage of glycolic acid - it seemed to be due to pores blocked by dry skin.
The other thing I have struggled with is mood swings - accutane seems to have made things a bit more intense over the last 4 months but as I said, I have been very stressed at work. My PMT days seem to have been stretched to over a week too... I've definitely not been suicidal at all but i do feel a bit more out of control of my moods than usual.
I'm hoping coming off accutane will bring everything apart from the oil and acne back to normal! I'll update when i'm off accutane unless anymore scary whitehead rashes come up and i start panicking...
PS. I also loooove vitamin E oil and think its the best thing to use on accutane skin for dryness and improving red marks and scars.